MAUDE Adverse Event Report: CAREFUSION, INC HUNTER LARGE UTERINE CURETTE 3CM BLD 8IN; CURETTE, UTERINE

CAREFUSION, INC HUNTER LARGE UTERINE CURETTE 3CM BLD 8IN; CURETTE, UTERINE
Model Number GL1625
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) initial emdr.A device is anticipated for investigation.Once the investigation has been completed a supplemental emdr will be submitted for the investigation results.If any additional information is received a supplemental will be submitted with those details.
 
Event or Problem Description
It was reported that the instrument came apart during procedure and had to be retrieved by the surgeon.
 
Additional Manufacturer Narrative
(b)(4).Supplemental emdr.A physical sample was not available for investigation but bd was provided with two photos of the defect for evaluation.The first photo appeared to be a photo of the defect taken from a cell phone.The resolution and zoom were limited.It appeared that the device came apart into two pieces.The curette tip had separated from the shaft and handle.It appeared that the device was broken instead of coming apart, which leads to conclude that the weld around the curette tip end likely failed and the part that inserts onto the shaft loosened and came apart.It could not be verified in the photo if the sample tip was broken off or separated at the weld.The point of separation was observed at the distal working end, specifically at the point where the shaft transitions to the curette loop tip.Approximately half-inch to ¾ inch of the shaft remained on the tip, this may be the nipple part which inserts into the shaft¿s receptacle before it was welded.The second photo showed the device inside of a sterilization bag but the device was not clearly visible.Furthermore, the sample appeared to have several irregular slight bends in the shaft and more significant bends in the curette loop tip.The device was not marketed as malleable and it was unknown if the gl1625 product could be bent to suit user needs.Based on observations, it was likely that the sample was forcefully bent, intentional forces were applied to create the irregular bends, or the bending was a result of excessive forces or mechanical overstress.The sample appeared to have the correct overall shape per v.Mueller manufacturing specifications and possibly the correctly applied finishes.Upon zooming in, the picture resolution appeared blurred and pixelated, as a result, further details in the picture could not be observed and further sample v.Mueller manufactured authentication could not be performed.In conclusion, it was reported that the sample came apart while in use.Based solely on the information and photo observations, the sample may have failed due to a few different reasons.It could be due to excessive forces being applied to the distal working end, an aged, worn-down sample that was at end-of-life, and/or the sample was improperly maintained or lack thereof which caused the failure.For a more precise root cause the physical sample would have to be returned for investigation.H3 other text : device was not returned.Photos of defect were provided for investigation.
 
Event or Problem Description

Brand Name
HUNTER LARGE UTERINE CURETTE 3CM BLD 8IN
Common Device Name
CURETTE, UTERINE
Manufacturer (Section D)
CAREFUSION, INC
5 sunnen drive
st. louis MO 63143
MDR Report Key10870942
Report Number1423507-2020-00058
Device Sequence Number19455284
Product Code HCY
UDI-Device Identifier10885403044748
UDI-Public(01)10885403044748
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGL1625
Device Catalogue NumberGL1625
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;